View Single Post
Old 10-21-2008, 04:07 AM   #1
lisamarie223 lisamarie223 is offline
Newbie
(female)
 
Join Date: Oct 2008
Location: Las Vegas, Nevada
Posts: 1
lisamarie223 HB User
Unhappy Post RnY patient with Seizures & Migranes for 3 years

I want to give a detailed history since the seizures have started.


August 2006

* started to have tremors in the left side of my mouth & eye
* had left side numbness in face, neck & hands
* my vision started to go out
* started to have what I now know were "mild" seizures
* the migranes (severe pressure in my head) started
* I was doing my household chores backwards
* my short term memeory was very distorted
* I had severe weakness in my left hand, arm & side
* I would suddenly get extremely drowsy
* after eating meals my heart would pound hard & I would fall into a deep sleep almost unable to be woken up
* I had the feeling of still being hungry after I had just eaten




* when I had an episode these were the symptoms:
- I smelled a wintry, ammonia smell
- I would collapse start to shake & my entire body went rigid
- My pupils were completely dialated
- I would grunt, moan etc.
- The seizure lasted 3- 5 minutes
- I had no idea where or who I was
- My eyes would shake
- When I came to, I had no recolletion of the event
- It took me 10 - 20 to RE-boot & get familiar with my surroundings
- When awake I was EXTREMELY hungry & thirsty (every time)
- I had facial numbeness & couldn't speak

At this point I went to my primary DR who ordered am MRI.
They found a pencil eraser sized cyst on my pineal gland. He ordered me to see a neurosurgeon who said it was not malignant BUT would have to be measured via MRI every 6 months
because if it grew, it could cause "Hydrocephalus" = water on the brain.
If that happened, it would need to be removed surgically. Currently, it has been measured only once - they told me it was the same size.
Since then, I have not had the insurance to get back in. It has been almost 1.5 years

I have had 2 Grand Mal seizures that left me unconcious & my Husband took me to the ER where I was diagnosed as having such, treated for the pressure in my head, watched & sent home with anti - seizure meds.
I have been on NUMEROUS medications such as:

- trileptal
- lamictal
- klonopin
- topamax

NONE of which have helped the seizures.

I have seen 2 neurologists, had 2 EEGs that came back normal. The first neuro said I had COMPLEX PARTIAL SEIZURE DISORDER W/ MIGARANES. Again I was put on topamax which made me VERY dopey.

Currently I am still having seizures. I have facial numbness on my left side, severe pressure in my head, bad short term memory, confusion & feeling cloudy, very tired, easily exhausted, when I physically exert myself my heart races, I get short of breath & feel like my legs are going to give out. After the seizures now, I have physical pain on my left side. I had pressure in my head 3 weeks ago that warranted being taken to the ER by my In - Laws. I was treated, had a ct scan & told it wasn't a stroke, given dolotted for the pressure, watched for 5 hours, started on Dilantin via IV. The ER DR was the ONLY one besides my RNY surgeon, that when he saw that I was RNY patient he said that the seizures could be related & there has been new info / research that correlates the two. I was sent home with Dilantin, Vicodin & Fiorcet. I am now 3 weeks into the Dilantin & Keppra AND still having seizures. The last one lasted 13 minutes.


Things that bring them on :

* not eating
* lack of sleep
* emotional stress
* physical exertion
* sometimes nothing at all - it just happens

Current Meds:

- Dilantin
- Keppra
- Klonopin
- Vicodin & Fiorcet (prn for pain & pressure)
- Pre - Natal vitamin
- Liquid Vitamins & Minerals
- Omega 3 fatty Acids +
- Vitamin D + Calcium
- B 12 complete
- Reglan
- Vitamin C

RECENTLY:
AFTER HAVING 4 SEIZURES IN LESS THAN 12 HOURS, I WAS ADMITTED INTO THE HOSPITAL FOR 3 DAYS WHERE THEY GAVE ME NUMEROUS TESTS - - -
MY EEG CAME BACK AB-NORMAL & THE CYST HAS CALCIFIED (but the drs say it has nothing to do with my symptoms)

I am FRUSTRATED & tired of the side effects of the medication (keppra& dilantin)

Anyone have some answers / suggestions ?
__________________
Trying to find an anwer ...
lisamarie

Last edited by lisamarie223; 10-25-2008 at 06:25 AM. Reason: add info